MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOCK¿ SYRINGE WITH NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOCK¿ SYRINGE WITH NEEDLE; PISTON SYRINGE
Catalog Number 309632
Medical Device Problem Codes Crack (1135); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd luer-lock¿ syringe with needle leaked and a crack was found in the barrel.The following information was provided by the initial reporter: "we have received a complaint from one of our customers stating that a bd syringe they received a dose in was leaking.The syringe was returned to the pharmacy and a crack on the side of the syringe was found.Date of event was (b)(6) 2022.The procedure was able to be completed although some product was lost due to the leak.We are not aware of any adverse effects on the patient.The syringe was disposed of as medical waste because the syringe is biohazardous waste.".
 
Additional Manufacturer Narrative
It was reported a crack was found on the side of the syringe.To aid in the investigation, one photo of a 5ml luer-lok syringe was received for evaluation by our quality team.The photo shows a loose 5ml syringe with a crack in the scale marking area of the barrel extending from the zero line to the 3ml graduation line.The condition observed is non-conforming per product specification and is associated with the assembly process.A device history record review was completed for provided material number 309632, lot number 2074969.The review revealed all visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Batch 2074969 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.These conditions appear to be occurring at or below their expected frequency.Batch 2074969 is considered in compliance with our product specification requirements.We appreciate you taking the time to bring this matter to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD LUER-LOCK¿ SYRINGE WITH NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15965181
Report Number1213809-2022-01222
Device Sequence Number17536331
Product Code FMF
UDI-Device Identifier50382903096324
UDI-Public00382903096329
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309632
Device Lot Number2074969
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2022
Supplement Date Received by Manufacturer12/12/2022
Initial Report FDA Received Date12/12/2022
Supplement Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown